Forum

Copaxone advice needed

Hi, I started Copaxone injections about 5 weeks ago. Could anyone advise me if it’s better to do the injection morning or evening? I’ve been doing it in the evening so that I can chill out while it stings rather than rushing out to work etc. I heard from someone today though that Copaxone can give you an energy boost- is this true? I’ve also had terrible fatigue for the past week- worse than usual. Is this a side effect? Sorry for all the questions, but I prefer users advice to the leaflet! Suzi xx

I always did my injections in the morning. Two reasons: if I forgot, I still had time to do it(!) and I didn’t notice any stinging so much in the morning because I was distracted doing other stuff (like rushing to work - nothing quite like being busy to make the sting less noticeable!). I never got an energy boost, and it didn’t add to my fatigue either. If it’s all new to you, the added stress might be making your fatigue worse though. Once you get into a routine and it all gets much easier, you might find it eases off? Karen x

Hi Suzi I’m a morning girl, so that (like Karen) I have time if I overlook it (as if I ever would!) I do mine at about 11 am, so if I’m at work I just excuse self for a couple of minutes, hide is staff room and voila! (remembering to have the mini sharps box helps!) Doing it manually is less painful, and as noted already - fewer bruises Never had an energy boost or fatigue wave from the injection - maybe some folks get an adrenalin rush when sticking in needle (that would give one or both of those results I think Carry on, experiment with time until you are happy. Good luck KBO Clarexxx

hi suzi i inject mainly in the evening but if im busy or going away ive been known to inject mid day or morning and the sting does get better. for me any way i can just carry on with whatever im doing even eating , i inject mannually too its much easier and less bruising, the only problem i have is the itching the day after and need help with that been on copaxone for just over 3 months now xx and im feeling ok xx :smiley:

[quote=“sambo”][the only problem i have is the itching the day after and need help with that been on copaxone for just over 3 months now xx and im feeling ok xx :smiley: Ask your GP to prescribe antihystamines. Don’t just get the over the counter stuff unless you really know they’re not contraindicated Clare :slight_smile:

thank you will do that have already told ms nurse but she just told me to move my sites a little this hasnt worked but will give the doctors a go xx sami :smiley:

Hi Sami, I injected in the evening and then snuggled down with a warm wheat bag pressed against the site. The warmth stopped the stinging pretty quickly for me and I would just drop off to sleep. Also pressing your thumb FIRMLY against the site immediately after injecting for a minute or so can help reduce the itchy, burning feeling. Aloe vera gel can be helpful too. My routine was to take an anti-histamine 1/2 an hour before injecting, manually inject, press firmly, apply heat pack and off to sleep. I found this minimised the itchy burn sting quite well. Also I found that the burning got less after about 3 months into the injecting. So give it time. Can’t say I noticed any difference re: fatigue etc but I have been told that over time it can reduce fatigue. Cheers, Belinda

Hi I inject in the morning & Find the disraction of gettingsorted to go out to work takes over. Plus I have less chace of forgetting. Its now part of my daily routine I had a rest from copax for a few months & now back on it & have noticed that my overall energy is better taking copax than without. But no quick boost each time I jab. jo x

Hiya, I do it in the evening because I don’t like to feel rushed … so it’s whenever I’m home be it from work or out with friends. I also find the injection site quite sore for many hours afterward, which would really irritate me if I had to experience this during the work day. And like other people, no energy boost - I wish! Good luck figuring it out. xxkk

Thanks so much for all the replies! I really appreciate the advice. I’m having REALLY vivid dreams now most nights which can be quite disturbing and apparently 1/100 Copaxone users get this so that could be causing the increased fatigue if I’m not sleeping so deeply? Anyway, I’m gonna see if I can get into the habit of injecting earlier in the evening and see if that helps. Thanks again Suzi xx

suzi81 wrote:

Thanks so much for all the replies! I really appreciate the advice. I’m having REALLY vivid dreams now most nights which can be quite disturbing and apparently 1/100 Copaxone users get this so that could be causing the increased fatigue if I’m not sleeping so deeply? Anyway, I’m gonna see if I can get into the habit of injecting earlier in the evening and see if that helps. Thanks again Suzi xx

I’d forgotten about the dreams!!! I had them too. Not sure injecting earlier will help you because I used to inject in the morning, but mine did wear off, so hopefully yours will too. (I can’t remember how long it took, sorry.) Karen x

I do mine 30 mins after gettting up at half 6!! Quick cuppa then bang! I use the autoinject, however had to change the depth from 7m to 5m as I have so little fat on me (I’m clinically underweight at present)!! I was going directly into top of leg muscles which was almost too much. I’ve now been using it for 2 and half months and have no more probs. Good luck!